Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 23, 2006, 11:34 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 11:34 PM CDT (04:34 UTC)
- Expired
- Sep 24, 2006, 1:30 AM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 240436
FFWJAN
MSC083-133-240630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1134 PM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITY OF INDIANOLA
* UNTIL 130 AM CDT
* AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED TORRENTIAL RAINFALL WAS FALLING ACROSS NORTHERN
SUNFLOWER AND NORTHERN LEFLORE COUNTIES. THIS AREA HAS ALREADY
RECEIVED SEVERAL INCHES OF RAINFALL TODAY...AND AN ADDITIONAL TWO
INCHES OF RAIN IS POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCHLATER
AND DODDSVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3371 9050 3371 9064 3363 9064 3357 9072
3343 9069 3356 9010 3380 9019 3380 9040
$$
EC1 follow-up statement
000
WGUS74 KJAN 240544
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 AM CDT SUN SEP 24 2006
MSC083-133-240630-
SUNFLOWER MS-LEFLORE MS-
1242 AM CDT SUN SEP 24 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
LEFLORE AND SUNFLOWER COUNTIES...
AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN WAS MOVING EAST ACROSS EASTERN LEFLORE COUNTY...WITH
LIGHTER RAIN TRAILING BACK INTO NORTHERN SUNFLOWER COUNTY. UP TO SIX
INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN IN THE WARNING AREA THIS
EVENING...AND ADDITIONAL RAINFALL OF UP TO ONE HALF INCH WILL BE
POSSIBLE UNTIL THE WARNING EXPIRES. ALTHOUGH THE HEAVIEST RAINFALL
HAS ENDED...IT WILL TAKE TIME FOR ANY FLOOD WATERS TO RECEDE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3359 9055 3348 9045 3356 9010 3380 9019
3379 9050
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 9:10 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 23, 9:10 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 910 PM CDT SAT SEP 23 2006 .DISCUSSION... (SHORT TERM FOR TONIGHT)...LATEST SATELLITE VAPOR IMAGERY SHOWED AN UPPER TROUGH COMING THROUGH THE PLAINS...WHICH WILL PUSH A COLD FRONT THROUGH THE REGION LATE TONIGHT INTO SUNDAY. AREA RADARS SHOW THAT THE BROKEN LINE OF STORMS OVER THE NORTHWEST DELTA HAS WEAKEN DURING THE PASS FEW HOURS AS 0-6KM SHEAR HAS GONE DOWN ALONG WITH DECREASED INSTABILITY. THERE STILL MAY BE A FEW ISOLATED SEVERE STORMS FOR THE REMAINDER OF THE NIGHT. LATEST SURFACE ANALYSIS SHOWED THE NEARLY STATIONARY COLD FRONT OVER EASTERN ARKANSAS. STILL EXPECT THE FRONT TO MOVE INTO THE NORTHWEST DELTA REGION AFTER MIDNIGHT AND MAKE ITS WAY THROUGH THE FORECAST AREA ON SUNDAY. SO WILL KEEP THE BEST POPS ACROSS THE NORTHWEST AND MADE A SLIGHT ADJUSTMENT TO TEMPS./17/ && .AVIATION...STILL EXPECT MVFR CONDITIONS IN SHOWERS AND NEARBY THUNDERSTORMS...WHILE IFR CONDITIONS WILL BE POSSIBLE IN THUNDERSTORMS. KEPT ABOUT THE SAME TIMING WITH THE FRONTAL PASSAGE. THE RAINS SHOULD END FROM THE NORTHWEST ON SUNDAY ACROSS THE REGION. EXPECT FULL VFR CONDITIONS TO BEGIN IN THE LATE MORNING ACROSS THE NORTHWEST...SPREADING SOUTHEAST DURING THE DAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 80 60 79 / 76 46 16 0 MERIDIAN 71 81 59 80 / 49 67 24 2 VICKSBURG 69 77 57 79 / 95 40 11 0 HATTIESBURG 74 83 64 82 / 42 85 34 5 NATCHEZ 69 76 59 77 / 69 65 15 0 GREENVILLE 64 78 55 78 / 96 14 8 0 GREENWOOD 68 78 55 78 / 95 15 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Sep 23, 3:17 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT SAT SEP 23 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242017- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 317 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA FOR THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WINDS OF AROUND 60 MPH...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES MAY ALSO BE POSSIBLE. SCATTERED THUNDERSTORMS ACROSS SOUTHERN AND CENTRAL MISSISSIPPI WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. ALSO THIS EVENING A COLD FRONT WITH A DEVELOPING SQUALL LINE WILL BEGIN TO APPROACH NORTHWESTERN PORTIONS OF THE OUTLOOK AREA. THE SCATTERED THUNDERSTORMS IN THE SOUTH HAVE DEVELOPED IN AN AREA WITH MODERATE INSTABILITY AND GOOD SHEAR. THIS WILL ALLOW A FEW STORMS TO REACH SEVERE LIMITS AND BRING A THREAT OF STRONG STRAIGHT LINE WINDS AROUND 60 MPH. THERE IS ALSO A SMALL THREAT OF AN ISOLATED TORNADO OR TWO DUE TO THE DECENT BUT WEAKENING SHEAR. TONIGHT THE RISK OF SEVERE WEATHER WILL THEN SHIFT TO THE NORTHWEST AS A COLD FRONT APPROACHES. AT THAT TIME THE MAIN AREA OF CONCERN WILL REMAIN NORTH AND EAST OF A LINE FROM SICILY ISLAND...LOUISIANA TO YAZOO CITY TO GRENADA...MISSISSIPPI. THERE WILL STILL BE JUST ENOUGH SHEAR...INSTABILITY AND FORCING TO GET A FEW STORMS TO APPROACH SEVERE LIMITS WITH THE MAIN CONCERN BEING DAMAGING STRAIGHT LINE WINDS. THIS SQUALL LINE WILL WEAKEN OVERNIGHT AND THUS THE SEVERE RISK WILL DIMINISH. THAT SAID THERE WILL STILL BE ENOUGH FORCING TO GET A FEW STORMS TO APPROACH STRONG LIMITS ACROSS CENTRAL MISSISSIPPI AFTER MIDNIGHT AND ACROSS SOUTHEASTERN MISSISSIPPI AND CONTINUE THE POTENTIAL FOR STRONG WINDS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND SUNDAY. OTHERWISE ACTIVATION IS NOT EXPECT THROUGH FRIDAY SEPTEMBER 29. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 40 min |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.